I am currently on 150mg of Effexor. Overall I am very happy with my progress but the only problem I have is that I have terrible nightsweats. The sweats are so bad that I have to change my pj's twice a night and put a towel down on my soaking bed. My whole body from my head to my toes sweats, I am literally dripping with sweat! My consultant says he has never heard of anyone else having such severe sweats. I would really like to know if anyone else has such bad night sweats?
Talk with doctor and ask him if you could be placed on another drug that doesn't have the side effect of extreme sweating. There are many antidepressants that can help you without being drenched in sweat. Some of the older tricyclic antidepressants work just as well as Effexor. The tricyclic antidepressant, Imipramine is very good. I take Imipramine and lithium. When an antidepressant isnt working effectively, lithium can be added and the results are great! Effexor is for resistant depression. Imipramine and lithium combined works just as well as Effexor...
I have been having the same problems, Sweating profusely, wakkng up a couple of times a night with my face soaked, inbetween my leggs as gross as that sounds.. its really horrible. I take 225mg a night and have done for the last say 7 months -8 months. It is Venlaflaxine the other name? Thank you, feel disgusting waking up like this everyday
I am currently on 300mg of effexor prolonged release capsules. I started getting night sweats I think after the 3rd day of being on 75mg. I mentioned this to my psych and he suggested I also start taking Mitrazapine, a different antidepressant that apparently can counter act the side effects of Effexor.
Unfortunately it gave me a very dry mouth the whole day, made me irritable, and then after a few weeks of taking it I developed Obstructive Sleep Apnoea. You can google that but basically I woke up gasping for air because during my sleep my airway had closed. This would happen about five or six times the night until I decided just to stay awake. It was particularly terrifying because in my happy dream I was feeling suddenly that I was becoming really weak and all life was fading...
Stopped taking it right away and was able to sleep ok the following night. Still open to any suggestions. The effexor is working well so it'd be annoying to have to change it.
I've been taking Effexor for 9 years and have regular night sweats as intense as you are describing - my body and bed are soaked like I've laid in bed after jumping in the pool and I feel completely dehydrated and weak in the morning because of it. It's gotten increasingly worse over the years and is now so unbearable that I'm going to see my doctor to change my medication asap (hence me also researching the topic of Effexor and night sweats)! Good luck hope you find an alternative that works. Avoid being on it long term if you can too because the withdrawal side effects are horrendous and are the only reason I've continued to take this medication. Brain zaps and the like.
I never attributed it to Effexor... but come to think of it... I did NOT have these EXTREMELY SEVERE night sweats until a few months after I started on Effexor.
Its miserable. I wake up a few times during sleep dripping, soak & wet clothes, body and bedding. Not just alittle sweaty... TOTALLY dripping, I can actually use towel and it ends up wringing wet.
Is there anything that may control this... I LOVE my Effexor..it changed my life, so I don't really wanna give it up. Anything that will help?? I've tried cooling sheet, no clothes, deodorant applied to EVERYWHERE... nothing works so far. Worried I may have to make a decision between my absolute life saving Effexor and sleep.
and btw, I've tried multiple meds for depression. Effexor is the ONLY one that has ever worked.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Aug 2013 • 1 answer
I have not taken my Effexor for about two weeks. Is it normal to experience extreme sweats and cons?
Posted 25 Jan 2014 • 2 answers
Posted 4 Jun 2014 • 3 answers
Posted 10 Jul 2014 • 3 answers
Posted 23 Jan 2017 • 1 answer